Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 25, 2006

July 25, 2006 · NWS CTP · 1 event in 1 county or zone

Thunderstorm winds knocked down several trees in the city of Warren.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Thunderstorm winds knocked down several trees in the city of Warren.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 3:02 PM EST, 58 minutes earlier.

Area forecast discussion, Jul 25, 3:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT TUE JUL 25 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SHORTWAVE TROF MOVING OVER LAKE HURON WITH CONVECTIVE COMPLEX MOVG
EWD TOWARDS FINGERLAKES THIS EVENING. TRAILING TAIL OF VORT MAX WILL
CONTINUE TO PRODUCE SCATTERED CONVECTION AS IT HEADS ALONG AND NORTH
OF THE NY/PA BORDER...AFFECTING MY NORTHERN COUNTIES THIS EVENING.
LITTLE SEVERE THREAT WITH LOW SHEAR AND MARGINAL CAPES...BUT ANY
STRONGER CELL CAN PRODUCE BRIEF HEAVY RAINFALL THAT WILL NEED TO BE
MONITORED.

OVERALL...TREND REMAINS THE SAME AS PERSISTENT SOUTHWEST FLOW NEXT
24 TO 36 HOURS WILL DELIVER INCREASINGLY MORE HUMID AND WARMER AIR
MASS OVER PENNSYLVANIA. LIGHT PGRADS AND MOIST B.L. TONIGHT WILL
SPELL GOOD POTENTIAL FOR FOG FORMATION WITH WIDESPREAD 2-4SM BR BY
10Z...CLEARING AFT 15Z WED.

MORE ROBUST CAPES FORESEEN ON WEDNESDAY WITH PWATS AVG. BETWEEN 1.33
AND 1.50 ACROSS MY FORECAST AREA. BROADBRUSHED CHC POPS IN THIS
REGIME WITH LITTLE MECHANISM TO FOCUS ACTIVITY IN ANY ONE
AREA...DECREASING AFTER SUNSET.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ONLY SMALL CHANGES NEEDED TO THE EXTENDED AS BASIC PATTERN REMAINS
THE SAME AS PREVIOUS FORECAST. TROUGH GRADUALLY SLIDES DOWN INTO
PA LATE IN THE WEEK WITH MOISTURE INCREASING AHEAD OF IT. THIS
WILL TRIGGER DAILY CHANCE OF SHOWERS/TSTORMS. HIGHEST POPS
WILL BE THU INTO FRI. DRIER AIR MOVES IN FOR SUN AND EARLY PARTS
OF NEXT WEEK AS REGION GETS A BIT OF A BREAK FROM THE HEAT.

&&

.AVIATION...
VFR CONDS PREVAILING ACROSS ALL RTES THIS AFTN WITH ISOLD MVFR CIGS
AND VSBYS NEAR ANY SHRA AND TSRA NORTH OF KKUJ THIS EVENING. MAIN
SHORTWAVE TROF WILL PASS WELL NORTH OF REGION INTO UPSTATE NEW YORK.
CONVECTIVE COMPLEX WILL PASS NORTHERN TIP OF LAKE ERIE AND INTO THE
FINGERLAKES REGION WITH A TRAILING BAND OF SHOWERS AND
THUNDERSTORMS. MOIST SWLY FLOW WILL CONTINUE ALOFT IN ITS
WAKE...WITH OVERNIGHT B.L. WINDS DECREASING AFT 06Z AIDING IN
WIDESPREAD VALLEY FOG FORMATION AND MVFR CIGS/VSBYS BETWEEN 08 AND
13 UTC. VFR CONDS SHOULD RETURN TO ALL AFT 15Z WED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEVOIR/RXR
LONG TERM...RXR
AVIATION...DEVOIR
Hazardous weather outlook, Jul 25, 3:25 AM EST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EDT TUE JUL 25 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-260830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
425 AM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 25, 2:36 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 25 2006

PAZ004-252030-
WARREN-
336 PM EDT TUE JUL 25 2006

...THUNDERSTORMS WILL AFFECT WARREN COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
JAMESTOWN TO 25 MILES WEST OF WARREN...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR SPRING CREEK AROUND 345 PM...GARLAND
AROUND 415 PM...RUSSELL AND GERMANY AROUND 430 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER: DANGELO
Special weather statement, Jul 25, 3:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT TUE JUL 25 2006

PAZ056-252100-
PERRY-
411 PM EDT TUE JUL 25 2006

...A THUNDERSTORM WITH GUSTY WINDS WILL AFFECT PERRY COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWPORT...MOVING EAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR MILLERSTOWN AROUND 420 PM...DUNCANNON
AROUND 450 PM AND AMITY HALL AROUND 455 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO
Special weather statement, Jul 25, 3:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUL 25 2006

PAZ005-252215-
MCKEAN-
446 PM EDT TUE JUL 25 2006

...A LINE OF STRONG THUNDERSTORMS IS ENTERING MCKEAN COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BRADFORD TO 23 MILES WEST OF WARREN...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR BRADFORD BY 530 PM...AND REACH
MARSHBURG AND LEWIS RUN AROUND 615 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

ALSO...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

FORECASTER: DANGELO

The radar

The Buffalo radar (KBUF), 127 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 25, 4:00 PM EST
Where
Warren County, Warren
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -79.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527109.